Hail, Rogers
- When
- August 21, 2:32 PM CST
- Where
- Rogers County, 0.55 mi NNE of Catoosa
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.188, -95.746
Thunderstorms developed during the afternoon hours of the 21st across eastern Oklahoma, near an outflow boundary from earlier thunderstorm activity. The strongest storms produced damaging wind gusts and hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the afternoon hours of the 21st across eastern Oklahoma, near an outflow boundary from earlier thunderstorm activity. The strongest storms produced damaging wind gusts and hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 21, 1:50 PM CST, 42 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
250 PM CDT Wed Aug 21 2019
.DISCUSSION...
Isolated to scattered thunderstorms have developed this
afternoon across eastern Oklahoma and western Arkansas with
the greatest concentration of activity in the vicinity of an
outflow boundary across northeast Oklahoma into northwest
Arkansas. This activity is expected to continue into the
early evening hours and should fade with the loss of daytime
heating. Some of these storms could be strong to severe with
strong gusty winds the main concern.
Heat headlines continue through 9 pm Tonight across a good
chunk of the area as well. However, areas that see showers
and thunderstorms and associated outflow boundaries will see
some relief before that time. Will more than likely start trimming
away at the advisory/warning areas before expiration time.
Heat will not be the big weather story over the next several
days as the weather pattern becomes more unsettled across
the region as a surface boundary sags into the area and stalls
out as a series of mid-level shortwaves embedded in the west-northwest
flow aloft affect the region. This will result in several rounds of
showers and thunderstorms across eastern Oklahoma and western
Arkansas into the weekend with the greatest chance of activity
north of Interstate 40. Some of the storms could be strong to
severe during this time with locally heavy rainfall also possible.
The next chances of showers and thunderstorms will come Tuesday as
the next cold front approaches the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 91 73 85 / 40 50 70 60
FSM 75 93 74 88 / 20 50 50 70
MLC 76 94 75 90 / 10 30 40 60
BVO 72 87 70 83 / 50 60 70 60
FYV 72 86 70 81 / 30 60 60 80
BYV 71 87 70 82 / 50 70 70 80
MKO 73 91 72 86 / 30 50 60 70
MIO 71 85 70 81 / 70 60 70 70
F10 74 93 72 89 / 20 40 50 60
HHW 75 94 75 92 / 20 20 20 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>062-
064>067-070>076.
AR...Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
020-029.
&&
LONG TERM....10Hazardous Weather Outlook
National Weather Service Tulsa OK
130 PM CDT Wed Aug 21 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
130 PM CDT Wed Aug 21 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 2 pm.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
An excessive heat warning is in effect for west central Arkansas
this afternoon, with a heat advisory in effect for much of
eastern Oklahoma. Maximum heat index values will climb into the
110 to 115 degree range across west central Arkansas. Otherwise,
across the rest of the advisory area, expect heat index values
between 105 and 110 degrees.
Isolated thunderstorms will develop across eastern Oklahoma and
northwest Arkansas this afternoon. Any storms will bring some
brief relief from the heat, but they will also bring lightning,
heavy downpours and gusty winds. There is the potential for
isolated damaging winds with the strongest storms. Be prepared to
take shelter inside if a storm approaches your area.
Additional thunderstorms will likely move into the area from the
north overnight. These storms will pose a limited severe weather
threat, especially near the Kansas state line.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY through SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
A weak cold front will be located near the Kansas and Oklahoma
border by Thursday morning and will be the focus for scattered to
numerous showers and thunderstorms into the weekend. Clouds and
scattered storms will keep temperatures much cooler, with highs
only in the 80s on Friday and Saturday.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
239 PM CDT Wed Aug 21 2019
OKZ060-212015-
Tulsa OK-
239 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA COUNTY UNTIL
315 PM CDT...
At 239 PM CDT, a strong thunderstorm was located near Bixby, moving
northeast at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Liberty...
LAT...LON 3590 9603 3602 9594 3595 9581 3585 9586
3586 9594 3589 9602
TIME...MOT...LOC 1939Z 215DEG 11KT 3591 9590Special Weather Statement National Weather Service Tulsa OK 301 PM CDT Wed Aug 21 2019 ARZ001-OKZ063-212030- Benton AR-Delaware OK- 301 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BENTON AND SOUTHEASTERN DELAWARE COUNTIES UNTIL 330 PM CDT... At 301 PM CDT, strong thunderstorms were located along a line extending from 3 miles southeast of Colcord to near Gentry. These storms were nearly stationary. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Siloam Springs... Gentry... Decatur... Colcord... Springtown... Fairmount... Cherokee City... LAT...LON 3618 9469 3622 9439 3633 9445 3630 9473 TIME...MOT...LOC 2001Z 296DEG 2KT 3623 9465 3624 9448
Special Weather Statement National Weather Service Tulsa OK 313 PM CDT Wed Aug 21 2019 ARZ010-011-212045- Madison AR-Washington AR- 313 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MADISON AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 345 PM CDT... At 313 PM CDT, a strong thunderstorm was located over Wesley. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Elkins... Wesley... Goshen... Georgetown... Tuttle... LAT...LON 3601 9407 3613 9403 3608 9377 3594 9385 TIME...MOT...LOC 2013Z 296DEG 2KT 3603 9392
Special Weather Statement National Weather Service Tulsa OK 317 PM CDT Wed Aug 21 2019 OKZ060-067-212045- Tulsa OK-Wagoner OK- 317 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 345 PM CDT... At 317 PM CDT, a strong thunderstorm was located 5 miles northwest of Stonebluff. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Broken Arrow... Coweta... Leonard... LAT...LON 3591 9570 3589 9583 3601 9585 3602 9572 TIME...MOT...LOC 2017Z 172DEG 2KT 3596 9577
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT Wed Aug 21 2019
OKZ073-074-212045-
Haskell OK-Pittsburg OK-
320 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL AND
NORTHEASTERN PITTSBURG COUNTIES UNTIL 345 PM CDT...
At 320 PM CDT, a strong thunderstorm was located 3 miles northwest of
Kinta. This storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Stigler... Quinton...
Whitefield... Kinta...
Enterprise... Lewisville...
LAT...LON 3508 9543 3526 9545 3527 9526 3526 9525
3526 9524 3528 9521 3528 9514 3506 9514
3506 9535
TIME...MOT...LOC 2020Z 172DEG 2KT 3515 9529Special Weather Statement National Weather Service Tulsa OK 322 PM CDT Wed Aug 21 2019 OKZ069-072-212045- Adair OK-Sequoyah OK- 322 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH CENTRAL ADAIR COUNTIES UNTIL 345 PM CDT... At 322 PM CDT, a strong thunderstorm was located 5 miles northeast of Brushy. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Brushy... LAT...LON 3557 9454 3554 9472 3568 9475 3570 9458 TIME...MOT...LOC 2022Z 172DEG 2KT 3562 9465
The Tulsa radar (KINX), 16 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind damaged football equipment at the Catoosa High School.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850131, 850134, 850138.